MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121720044
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent removal surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: h3, h6: a manufacturing record evaluation was performed for the finished device [product code.121720044/ lot.J26r47] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.Review of the photographic evidence revealed the concave surface near the edge of the pinnacle bantam acet cup 44mm severely worn and scratched.The edge was found fractured and the fragment was not observed in the provided picture.Additionally, foreign matter was observed all over the convex surface of the device.Damage observed on the cup can be traced to an eccentric loading and excessive contact with the head (articul/eze ball 28 +1.5 gr), as a consequence of the fracture of the liner (pinn mar +4 10d 28idx44od).Although the cup failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations, patient changes over time and the extraction process.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.The product was returned to depuy synthes for evaluation.Visual inspection revealed the concave surface near the edge of the pinnacle bantam acet cup 44mm severely carved and the edge was found fractured, the fragment was not returned for evaluation.A few scratches were observed in the concave surface.Additionally, black foreign matter was found all over the convex surface of the device, and a small section of the coating was missing.Damage observed on the cup can be traced to an eccentric loading and excessive contact with the head (articul/eze ball 28 +1.5 gr), as a consequence of the fracture of the liner (pinn mar +4 10d 28idx44od).Although the cup failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations, patient changes over time and the extraction process.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device [product code.121720044/ lot.J26r47] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinnacle bantam acet cup 44mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
PINNACLE
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key25580183
Report Number1818910-2026-10605
Device Sequence Number9277776
Product Code LPH
UDI-Device Identifier10603295009580
UDI-Public(01)10603295009580(17)290301(10)J26R47
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K231873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121720044
Device Lot NumberJ26R47
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2026
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown